Vomiting Issue

Discussion in 'Feline Health - (The Main Forum)' started by amilyn, Feb 15, 2018.

  1. amilyn

    amilyn New Member

    Joined:
    Feb 14, 2018
    Smudge got his second dose of insulin this evening when he came home from curve testing. I had to force feed him because he wouldn't eat. After about 15 minutes, I gave him half a unit. About an hour later, he almost threw up. He's had vomiting issues in the past, so this is something that may happen. If he does, what do I need to worry about? He's on the tiniest dose of Lantus I can imagine and I've been told it's a slow-acting insulin. The vet is closed, so I can't call them to ask. If he does throw up, do I need to try to force feed him again?

    I'm wanting to give the insulin a few days to see if he starts to feel any better and will eat on his own. If not, I'll call about an appetite stimulant, even though I really dislike giving one as I've had cats react to them, becoming nervous, pacing and yowling.

    The biggest thing I need to know is how much is enough. There isn't a base to say "half his usual" or anything like that. I need to know how many CC minimum I need to give him for a .5 unit. The vet said a couple of bites isn't enough, but a tablespoon is. Those two amounts are the same thing to me. :/
     
    Last edited: Feb 16, 2018
  2. Squalliesmom

    Squalliesmom Well-Known Member

    Joined:
    Jun 26, 2015
    My cat has been on Cyproheptadine long-term, with no ill effects. Mirtazapine, another appetite stimulant, can have some bizarre side effects, involving the nervous system; this is probably the one you used before. Cyproheptadine shouldn't create a problem for you. :)
     
  3. amilyn

    amilyn New Member

    Joined:
    Feb 14, 2018
    Thank you! That's one I hadn't heard of. Mirtazapine is what I've used before. One cat had us both a nervous wreck before it was out of her system, another did just fine. Both were short term dosing due to illness.
     
    Squalliesmom likes this.
  4. Squalliesmom

    Squalliesmom Well-Known Member

    Joined:
    Jun 26, 2015
    Yes, I would try giving him some food. You might want to wait a bit after he vomits, I mean don't stick food in his face right afterwards, but a bit later, yes, I would offer more food.
     
  5. geenaroses

    geenaroses Member

    Joined:
    Feb 24, 2015
    I don't know if this will work for you, but when Princeton has thrown up it was recommended to me to give him a 1/4 tablet of REGULAR Pepcid A/C. I wait just about 20 minutes and then offer him food again. If he doesn't show huge interest in it, a little sprinkle of Romano cheese perks him right up.
     

Share This Page